Louisiana, 2015Damaging Wind in Louisiana, July 9, 2015
July 9, 2015 · NWS SHV · 1 event in 1 county or zone
Weak seabreeze boundary made it northward from South Central Louisiana into portions of Northwest Louisiana during the late afternoon and early evening hours of July 9th. A single thunderstorm developed south of Natchez, Louisiana, moving north and snapped powerpoles in Natchez, Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak seabreeze boundary made it northward from South Central Louisiana into portions of Northwest Louisiana during the late afternoon and early evening hours of July 9th. A single thunderstorm developed south of Natchez, Louisiana, moving north and snapped powerpoles in Natchez, Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 9, 2:50 PM CST, 25 minutes earlier.
Area forecast discussion, Jul 9, 2:50 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT THU JUL 9 2015
.DISCUSSION...
ISOLD SEA BREEZE CONVECTION HAS MOVED INTO OUR SRN PARISHES THIS
AFTN. THIS ACTIVITY SHOULD DIMINISH WITH THE LOSS OF DAYTIME
HEATING. WE SHOULD SEE MORE SEA BREEZE ACTION FOR FRIDAY AND
SATURDAY...BEFORE THE UPPER RIDGE MOVES OVHD AND BEGINS TO BUILD
DURING SUNDAY. THE MODELS CONTINUE TO TREND STRONGER AND STRONGER
WITH THE UPPER RIDGE AS IT SETS UP OVER TX FOR MUCH OF THE FCST
PD. THIS WILL LIKELY SQUASH ANY POSSIBILITY FOR RAINFALL THIS
PD...AND WILL SEND OUR TEMPS UP TOWARDS THE CENTURY MARK BY THE
END OF THE PD. /12/
&&
.PREV DISCUSSION... /ISSUED 1227 PM CDT THU JUL 9 2015/
AVIATION...
MAINLY VFR CONDITIONS TO PREVAIL THROUGH THE TERMINAL FORECAST
PERIOD. COULD SEE TEMPO MVFR CEILINGS AROUND DAYBREAK.
OTHERWISE...SOUTH WINDS 10 TO 15 KNOTS AND GUSTY TO BECOME 5 TO
10 KNOTS OVERNIGHT AND THEN SOUTHWEST 10 TO 15 KNOTS ON FRIDAY.
/05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 94 76 94 / 0 10 10 10
MLU 75 95 74 94 / 10 20 10 10
DEQ 71 93 72 91 / 0 10 10 10
TXK 75 94 75 93 / 0 10 10 10
ELD 73 94 73 94 / 0 10 10 10
TYR 74 93 74 93 / 0 10 10 10
GGG 73 93 74 93 / 0 10 10 10
LFK 75 96 74 95 / 10 20 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
12
Hazardous weather outlook, Jul 9, 9:58 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1058 AM CDT THU JUL 9 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101600-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1058 AM CDT THU JUL 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
12
Thunderstorm Wind, Natchitoches
- When
- July 9, 3:15 PM CST
- Where
- Natchitoches County, 0.69 mi S of Natchez
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.670, -93.050
Powerpoles and powerlines were downed on Hwy. 1 south in Natchez, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Pennsylvania, July 9, 20151 injured · $1.1 million · EF1 · 9 events
- Tornado and Flash Flood in Arkansas, July 9, 2015$155,000 · EF1 · 7 events
- Flood and Damaging Wind in Texas, July 9, 2015$600,000 · 51 kt wind · 2 events
- Tornadoes and Flash Flooding in Oklahoma, July 9, 2015$85,000 · EF1 · 9 events
- Damaging Winds in Kentucky, July 9, 2015$140,000 · 52 kt wind · 18 events
- Tornado in Pennsylvania, July 9, 2015$100,000 · EF1 · 1 event
- Tornado and Damaging Winds in Delaware, July 9, 2015$205,000 · EF0 · 4 events
- Flash Flooding in New York, July 9, 2015$200,000 · 4 events
- Damaging Winds in West Virginia, July 9, 2015$95,000 · 50 kt wind · 10 events
- Damaging Winds in Kentucky, July 9, 201561 kt wind · 40 events
- Damaging Winds in Missouri, July 9, 2015$36,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 9, 2015$21,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577244.